Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
155 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What is the dosage of Orni-O for prostatitis?

Answered by
Dr.
Dr. Tushar Kanti Biswas

Internal Medicine Specialist

Practicing since :1975

Answered : 1909 Questions

default
Posted on Mon, 11 May 2015 in General Health
Question: My penis is burning doctors says it is prostatis. Some times it pains. Does orni o tablet help. What is the dosage.
doctor
Answered by Dr. Tushar Kanti Biswas 49 minutes later
Brief Answer:
Prostatitis probably Chronic bacterial & intermittent urethritis

Detailed Answer:
Hi,

Thank you for your query. I can understand your concerns.

Burning sensation in penis is due to urethritis. In prostatitis ,prostatic part of urethra may also be involved.
Prostatitis is usually due to bacterial infection.Chronic bacterial prostatitis usually presents as intermittent urinary tract infections( Some times it pains).
You need to undergo routine urinalysis,Urine culture and sensitivity before starting any antibiotic like tablet orni o (Ornidazole IP 500 mg & Offloxacin IP 200 mg ).Its standard dose is 1 tablet twice a day for a minimum period of 05 days. In case of prostatitis it has to be taken for a longer period to eliminate infection.It is a prescription drug and its dose and duration of treatment has to be decided by treating doctor in an individual patient.
To help express prostatic secretions that may contain WBCs and bacteria, prostate massage is sometimes used and prostatic fluid is subjected to culture & sensitivity test to yield better results.
Hence you need to consult a doctor.






Regards

Dr. T.K. Biswas M.D. XXXXXXX

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Tushar Kanti Biswas 5 hours later
I have already taken a course of niftran for 5 days it was very helpful. Now my stomach is also crampin and hence I plan to take orni o which I hav taken earlier also
doctor
Answered by Dr. Tushar Kanti Biswas 1 hour later
Brief Answer:
Stomach cramp? mixed infection

Detailed Answer:
Hi,

Thank you for your query. I can understand your concerns.

Orni o (Ornidazole IP 500 mg & Ofloxacin IP 200 mg ) is usually prescribed for mixed infection (amebiaisis/giardiasis and bacterial diarrhoea).

Many physicians treat moderately to severely ill patients with febrile dysentery empirically without diagnostic evaluation using a quinolone, such as Ofloxacin.

Empirical treatment can also be considered for suspected giardiasis or amebiaisis with Ornidazole.
Hence you can take a course of Orni o empirically presumably for mixed infection causing stomach cramp but since it is a prescription drug you need to consult your local doctor.

Regards

Dr. T.K. Biswas M.D. XXXXXXX

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics ,   ,  

Recent questions on  Bacterial prostatitis

doctor1 MD

Dear Dr Shoman, You were right in your diagnosis. It seems that I have Prostatitis . I believe that the PSA and other tests revealed that there...

doctor1 MD

Does CIPROFLOXACIN HCL 500 MG tab treat prostititus

doctor1 MD

Sex with wife (of 3 yrs) early July....stopped because she was due with first child first week of August....late August felt a sense of stinging at...

doctor1 MD

hello sir i have burring sensation while discharge urine.I also have some penile white discharge during my fecal discharge.But in course of...

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...
Hello,
I have Chronic bacterial prostatitis caused by bacteria...

doctor1 MD

I Have been put on antibiotics for a case of Chronic bacterial prostatitis...i only started yesterday but today im feeling lousy in that area i...

doctor1 MD

Hi, My Name is ZeeShan Ahmed and i am 35 years old, i had a burinng sensation in urine 20 days ago and next day i did urine analysis and we found...